The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!
Sign In with a Versus Arthritis account
Good to hear that Chris i wish you all the best andhope the date comes through soon...
Good morning everyone
Kath ((())) we have not had our injection's yet the Doctors said they would let us know when. that's good your Dad ((())) will soon have his. Love to Chris ((())) and Anita ((())) and Val ((()))
Love to Barbara ((())) Mr B ((())) your son ((())) and Niamh ((())) and your brother ((())) and his girlfriend ((()))
Toni ((())) Paul ((())) Charley ((())) and Annie (((())) and the carers ((())) Lucy ((())) Tia ((())) Kari ((())) and P ((()))
Love to Bill ((())) Chris ((())) Carol ((())) Mig ((())) Mike ((()))
I am so sorry you are suffering😥
My Dr gave me arcoxia (a COX2 inhibitor anti-inflam) gentler on the stomach with 30mg of lansoprazole to protect my stomach.
I'm sure what they can offer anti-inflam wise will depend on how bad your stomach actually was. In my case it was really bad belly ache and the runs😳 If it was a bleed or something I expect they won't risk any form of anti-inflam.
I have to agree with Lilymary's suggestion about seeing a pain clinic if your GP has no further ideas.
If the pain is localised to only one joint they might consider a pain killing injection into it.
Take care ((()))
The heat pack can help with joint pain, but if you’re getting stomach pains you need to speak to your GP immediately.
Thanks for the welcome. @Jewels I had an mri and x Ray two years ago when I was experiencing strange pains in pretty much every joint. I saw a rheumatologist who agreed hi had something going on, but as the mri showed no inflammation I was discharged back to gp. Nothing else was done...fast forward to now, and the new x Ray shows a massive change to the last x Ray. I’ve wondered for a while if I had rheumatoid arthritis as the episode a few years ago had me in a bad way, then cleared up....can you have more than one type of arthritis?
@Lilymary thanks, I’m sorry you’re on a long wait...I’m prepared for many months on a list as I know many ops were postponed last year...I hope you get the op soon though to get you back on your feet. At the moment I’m still able to go on low level walks and the doc said to keep that up. I also do physio exercises which I think help with flexibility. I have Naproxen, but I also have a high pain threshold...so I New this was bad when it made me swear. Let’s hope we all get sorted soon x
You may find these links helpful. If you scroll down through the last one, it shows some exercises specific to hip damage.
I haven't been able to find links between OA and stress on this site, but I think I've seen it mentioned on others. But being a complete stress bunny myself through work, it would be safe to say that when you're pushing yourself too hard and "running on empty", painful conditions become more noticeable. It may be that you're asking too much of your body and not listening to the warnings it's sending out, so that the inflamed tissues caused by the hip damage get worse.
Self care is usually the first thing to go out of the window when you're under pressure. Try to think of yourself as "The Patient" now, and to build self-care into your daily routine. It's not slacking, it's essential maintenance to keep your body going. It's a bit of a change in mindset when you've lived your life with few limitations, but it will help you get through the pain and reduced mobility you'll have to deal with until you get this sorted. It's important that you do this.
I hope these help meanwhile.
I am sorry to hear that long term use of naproxen has caused stomach problems which have resulted in you experiencing excruciating pain.
I hope this link will be helpful in explaining the various drugs and side effects of anti inflammatory medication
I would suggest that you speak with your GP before you consider self medicating because they will be able to advise the best treatment so that your stomach is not aggravated further.
It is possible that certain food types might help and the GP might recommend a particular diet for a while.
Members of the online community will be sure to offer their experiences of dealing with stomach pains like heat packs etc.
Meanwhile do keep in touch and let us know how you progress.
with best wishes
You need to be referred to a pain clinic. Get back to your GP pronto and see if he can arrange this. My understanding is that all anti-inflammatories are bad for your stomach (I have avoided them till now for this reason) but have been taking naproxen for 10 months now while awaiting hip replacement, but taking omeprazole to protect my stomach. I'm not sure how much longer I would be allowed to take them though, if the operation wasn't an option for me.
Good morning Barbara and Toni and anyone else who pops in
. Barbara ((())) we have snow not very deep. I hope you and everyone there is alright. Good you have had your blood tested good luck for your eye test when it comes love to Mr B ((())) your son ((())) and Niamh ((())) and your brother ((())) and his girlfriend ((()))
Toni (((())) be careful when you walk. That's good your neighbours ((())) have their vaccine booked. Love to Paul ((())) Charley ((())) and Annie ((())) and the carers ((())) Lucy ((())) Tia (((())) Kari ((())) and P ((()))
love to Bill ((())) Chris ((())) Carol ((())) Mig ((())) Mike ((())) Kath ((())) I hope you are feeling better after the virus injection and Chris ((())) love to Anita ((())) and Val ((())) and your Dad ((()))
Good for you! Long may it stay that way and I do hope your fingers settle down and trouble you less. I've had 5 operations on my left hand and the best ever gave me the use of my thumb back! This means I can now knit again after 33 years of not being able to! My wardrobe is now bulging with sweaters in fact I have to start doing one for Mr Legs as I have too many!
Well it's the weekend when we allow ourselves wine, yippee! Alcohol doesn't mask the pain but it makes me not care about it! Cheers!